MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.No corrective action.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that resistance was felt when the marathon catheter was attempted to be retrieved.The marathon catheter eventually broke at the distal section, as it was stuck in the onyx.The catheter distal section was left in the superior cerebellar artery (sca).The patient did not have neurological deterioration post the intervention.Embolize the sca with onyx18 (about 10 minutes) and the marathon was pulled to retrieve.The intermediate catheter fubuki 4.2 was raised and support was provided, but it was unable to retrieve it.The device was broken during pulling.The injection was interrupted for basic 30 seconds unit.Max120 seconds.There was a backflow that was about 1cm.The devices were prepared and used per the instructions for use (ifu).The arteriovenous malformation (avm) was in the superior cerebellar artery (sca).The vessel anatomy was moderate in tortuosity.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9706918
Report Number2029214-2020-00142
Device Sequence Number16981951
Product Code MFE
UDI-Device Identifier00836462005044
UDI-Public00836462005044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model Number105-7100-060
Device Lot NumberA907932
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;